Symmetry 2013, 5(1), 47-53; doi:10.3390/sym5010047
Short Note

A Note on Lower Bounds for Colourful Simplicial Depth

1 Advanced Optimization Laboratory, Department of Computing and Software, McMaster University, Hamilton, Ontario L8S 4K1, Canada 2 Department of Mathematics, Simon Fraser University, Burnaby, British Columbia V5A 1S6, Canada
* Author to whom correspondence should be addressed.
Received: 18 October 2012; in revised form: 18 December 2012 / Accepted: 31 December 2012 / Published: 7 January 2013
(This article belongs to the Special Issue Polyhedra)
PDF Full-text Download PDF Full-Text [270 KB, uploaded 7 January 2013 13:36 CET]
Abstract: The colourful simplicial depth problem in dimension d is to find a configuration of (d+1) sets of (d+1) points such that the origin is contained in the convex hull of each set, or colour, but contained in a minimal number of colourful simplices generated by taking one point from each set. A construction attaining d2 + 1 simplices is known, and is conjectured to be minimal. This has been confirmed up to d = 3, however the best known lower bound for d ≥ 4 is ⌈(d+1)2 /2 ⌉. In this note, we use a branching strategy to improve the lower bound in dimension 4 from 13 to 14.
Keywords: colourful simplicial depth; Colourful Carathéodory Theorem; discrete geometry; polyhedra; combinatorial symmetry

Article Statistics

Load and display the download statistics.

Citations to this Article

Cite This Article

MDPI and ACS Style

Deza, A.; Stephen, T.; Xie, F. A Note on Lower Bounds for Colourful Simplicial Depth. Symmetry 2013, 5, 47-53.

AMA Style

Deza A, Stephen T, Xie F. A Note on Lower Bounds for Colourful Simplicial Depth. Symmetry. 2013; 5(1):47-53.

Chicago/Turabian Style

Deza, Antoine; Stephen, Tamon; Xie, Feng. 2013. "A Note on Lower Bounds for Colourful Simplicial Depth." Symmetry 5, no. 1: 47-53.

Symmetry EISSN 2073-8994 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert